MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF; HEART-VALVE, MECHANICAL
Model Number 27MTJ-503
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); Cardiac Perforation (2513)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of a ruptured left ventricle was reported.The results of the investigation are inconclusive since the device was discarded by the hospital and therefore was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, information from the field states that "the surgeon assumed that due to over sizing of this valve against the patient's mitral annulus, the patient's myocardium was likely perforated/torn by the pivot guard of this valve, which resulted in rupture of left ventricle.A smaller, 25mm, valve was subsequently implanted.
 
Event or Problem Description
On (b)(6) 2018, a mitral valve replacement (mvr) was performed and this 27mm masters series heart valve was implanted.Concomitantly, a tricuspid annuloplasty (tap) and maze procedure were performed.When returning to spontaneous circulation, the patient's left ventricle ruptured.The ruptured area of the left ventricle was repaired and this valve was explanted and replaced with a smaller 25mm masters series heart valve.The patient has been in stable condition postoperatively.The surgeon assumed that due to over sizing of this valve against the patient's mitral annulus, the patient's myocardium was likely perforated/torn by the pivot guard of this valve, which resulted in rupture of left ventricle.This valve was discarded in the hospital and will no longer be returned for analysis.No additional information is expected.

Brand Name
SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7908238
Report Number2648612-2018-00084
Device Sequence Number1653868
Product Code LWQ
UDI-Device Identifier05414734053624
UDI-Public05414734053624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2022
Device Model Number27MTJ-503
Device Catalogue Number27MTJ-503
Device Lot Number6070688
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR